Repository: Freie Universität Berlin, Math Department

Nonsmooth Schur-Newton methods for multicomponent Cahn-Hilliard systems

Gräser, C. and Kornhuber, R. and Sack, U. (2015) Nonsmooth Schur-Newton methods for multicomponent Cahn-Hilliard systems. IMA Journal of Numerical Analysis, 35 (2). pp. 652-679. ISSN 0272-4979


Official URL:


We present globally convergent nonsmooth Schur–Newton methods for the solution of discrete multicomponent Cahn–Hilliard systems with logarithmic and obstacle potentials. The method solves the nonlinear set-valued saddle-point problems arising from discretization by implicit Euler methods in time and first-order finite elements in space without regularization. Efficiency and robustness of the convergence speed for vanishing temperature is illustrated by numerical experiments.

Item Type:Article
Uncontrolled Keywords:phase field models, variational inequalities, finite elements, convex minimization, descent methods, multigrid methods
Subjects:Mathematical and Computer Sciences > Mathematics > Applied Mathematics
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1786
Deposited By: Ekaterina Engel
Deposited On:17 Feb 2016 09:22
Last Modified:03 Mar 2017 14:41

Repository Staff Only: item control page